MAUDE Adverse Event Report: WARSAW ORTHOPEDICS VENTURE ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WARSAW ORTHOPEDICS VENTURE ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 9790065
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Skin Tears (2516)
Date of Event 03/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent anterior cervical discectomy and fusion (acdf) at c4-7 due to cervical degenerative disc disease.Post-op, loosening of hardware occur due to non union.Apparent esophageal tear occur due to prominent hardware at implantation site.The patient underwent revision surgery for the removal of the implant.
 
Additional Manufacturer Narrative
Product analysis result: visual microscopic the plate was returned with one of the integrated locking mechanisms missing.The remaining locking feature show deformation were it appears the screws were at one time in place then pushed back through the screw locking feature.The screw hole at the level of the missing lock was measured and meets print spec.It appears that at some point the screws were under the locks.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VENTURE ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7468042
Report Number1030489-2018-00612
Device Sequence Number18875235
Product Code KWQ
UDI-Device Identifier00721902989124
UDI-Public00721902989124
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K042922
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9790065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer07/19/2018
08/08/2018
Initial Report FDA Received Date04/27/2018
Supplement Report FDA Received Date08/01/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age69 YR